Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 10, 2011, 5:13 AM EDT for 6 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 5:13 AM EDT (09:13 UTC)
- Expired
- Jun 10, 2011, 6:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
Counties Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA, Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WWUS81 KRNK 100913
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT FRI JUN 10 2011
VAZ033>035-044>046-058-101000-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-
HALIFAX VA-PITTSYLVANIA VA-
513 AM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
AMHERST...APPOMATTOX...BEDFORD...CAMPBELL...FRANKLIN...HALIFAX AND
PITTSYLVANIA COUNTIES EARLY THIS MORNING....
AT 500 AM EDT...SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS WERE
OCCURRING BETWEEN BEDFORD AND DANVILLE VIRGINIA. THE STRONGEST
THUNDERSTORMS WERE BETWEEN SMITH MOUNTAIN LAKE AND GRETNA...AND
SOME OF THESE STORM MAY CONTAIN PEA TO MARBLE SIZE HAIL.
ALL OF THE SHOWER ACTIVITY WAS DRIFTING TO THE SOUTHEAST AT ABOUT 5
MILES AN HOUR...AND BY 6:00 AM...STORMS SHOULD MOVE TO ALONG HIGHWAY
29...BETWEEN GRETNA AND DANVILLE.
IN ADDITION TO THE HAIL THREAT...VERY HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. UPWARDS OF AN INCH OF
RAIN IS POSSIBLE IN LESS THAN 30 MINUTES. THIS WILL LIKELY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
LAT...LON 3734 7872 3654 7950 3654 7952 3672 7968
3685 7964 3680 7975 3704 7998 3762 7938
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:49 AM EDT, 24 minutes earlier.
Area forecast discussion, Jun 10, 4:49 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT FRI JUN 10 2011 .SYNOPSIS... A COLD FRONT EXTENDS FROM NEW ENGLAND THROUGH THE OHIO VALLEY. THIS FRONT WILL DRIFT SLOWLY SOUTH AND THROUGH THE MID ATLANTIC REGION BY SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... CLUSTER OF SHRA/TSRA DEVELOPED VCNTY OF LYNCHBURG-ROCKY MOUNT VA COORIDOR AFTER 2AM IN RESPONSE TO OUTFLOW BOUNDARY THAT CUT FREE OF LAST EVENINGS MCS OVER NRN WV/VA. THIS SHOWER ACTIVITY LIKELY TO PERSIST THROUGH SUNRISE B4 WEAKENING. RADAR HAS INDICATED THAT SOME SMALL HAIL HAS ACCOMPANED SOME OF THE STRONGER STORMS...POSSIBLY AS LARGE AS A MARBLE...60 DBZ CORES TESTING 20KFT ATTMS. FOR TODAY...IN SPITE OF ONGOING MORNING SHOWER ACTIVITY ACROSS SOUTHSIDE VA...THINK WE HEAT UP ACROSS THE CWA. SHOULD TEST 90 DEG F ALONG AND EAST OF THE BLUE RIDGE...BUT NOTHING LIKE WE HAD THURSDAY. THE UPPER RIDGE IS BREAKING DOWN...AND THICKNESSES SHOULD BE TRENDING DOWN. AFTERNOON DEEP CONVECTION LIKELY TO FORM ALONG REMNANT OUTFLOW FROM THIS MORNINGS DEEP CONVECTION...AND SINCE THIS FEATURE LIKELY TO REMAIN OVER THE CWA LOOK FOR GREATER SHOWER COVERAGE TODAY...WITH POTENTIAL FOR AREAS THAT HAVE NOT SEEN PRECIP TO PARTAKE IN A LITTLE ACTION TODAY. ENTERTAINED HIGH CHC POPS ALL AREAS TODAY...TENDING A BIT HIGHER OVER THE SOUTHERN CWA WHERE THE OUTFLOW WILL LIKELY RESIDE BY THIS AFTERNOON. LOOKING UPSTREAM...A COLD FRONT IS STILL NORTH OF THE REGION...EXTENDING FROM NEW ENGLAND INTO TO THE OHIO VALLEY. SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THIS FEATURE AGAIN TODAY...AND ANY MCS THAT GETS GOING UPSTREAM LIKELY TO PUT US IN THE CROSS HAIRS FOR THIS EVENING OR TONIGHT. BOTTOM LINE...WILL LIKELY HAVE TO DEAL WITH SOMETHING WITHIN RADAR RANGE THROUGH THE 24 HOUR PERIOD. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... COLD FRONT WILL TRACK ACROSS THE AREA SATURDAY AND SUNDAY. WHILE THE AREA REMAINS IN THE WARM SECTOR SATURDAY THROUGH EARLY SUNDAY AFTERNOON...CONVECTION ACTIVITY WILL BE ON- GOING. THE STRONGER STORMS WILL OCCUR WITH PREFRONTAL ENERGY SATURDAY AFTERNOON AND EVENING. THE FRONT WILL ALSO BRING SOME STRONG STORMS EAST OF THE BLUE RIDGE SUNDAY BUT THE AREAL COVERAGE WILL BE LIMITED BY A DOWNSLOPING WEST WIND. STEEP LAPSE RATES AND ABUNDANT MOISTURE WILL BRING HEAVY DOWNPOURS SATURDAY AFTERNOON AND EVENING. ROTATION WITH ORGANIZED STORMS WILL PRODUCE HAIL BUT THE BIGGEST THREAT WILL BE DAMAGING STRAIGHT LINES WINDS. SPC HAS THE AREA IN A SLIGHT RISK FOR SATURDAY. STORMS WILL TRACK FROM THE SOUTHWEST TO THE NORTHEAST AT A PACE OF 20-30 MPH. 85H TEMPERATURES STILL QUITE WARM SATURDAY AND IF CONVECTION COULD HOLD OFF UNTIL EARLY AFTERNOON...UPPER 80S TO LOWER 90S POSSIBLE. DESPITE THE COLD FRONT COMING ACROSS THE AREA SUNDAY...A WARM START...WEST DOWNSLOPING WINDS AND INCREASING SUNSHINE WILL KEEP TEMPERATURES ABOVE NORMAL. SOUTHSIDE COULD SEE ONE MORE 90F DAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND TUESDAY DRY. SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY NIGHT THROUGH THURSDAY. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... SHRA/TSRA ASSOCIATED WITH AN MCS OUTFLOW ACROSS NRN WV INTO NRN VA THURSDAY EVENING HAS REGENERATED NEW AREA OF SHRA/TSRA OVER SOUTHSIDE VA. LOCAL WRF MODEL INDICATES ACTIVITY MAY DRIFT SOUTHEAST TO ALONG THE VA/NC BORDER VCNTY OF KDAN AROUND DAYBREAK B4 WEAKENING. HAVE AMENDED KLYH FOR THUNDERSTORMS THIS MORNING AND WILL LIKELY NEED TO INCLUD VCNTY SHRA OR TSRA FOR KDAN ALSO. ELSEWHERE REMAINDER OF THE EARLY MORNING LOOKS DRY...ALTHOUGH LOOKING FOR PATCHY FOG...ESP KBCB WHERE OVER AN INCH OF RAIN FELL THURSDAY EVENING. HIGH PRESSURE WHICH HAS BEEN CENTERED OVERHEAD WILL WEAKEN TODAY...WINDS ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD ELEMENTS FOR THE WEEKEND. WITH LOSS OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF DIURNAL SHOWER AND THUNDERSTORM ACTIVITY. NOT CONFIDENT THAT DEEP CONVECTION WILL REMAIN DIURNAL. A SURFACE FRONT WILL BE DROPPING SOUTH AND THROUGH THE REGION BY SUNDAY...THIS FEATURE ALSO PROVIDING A CHANCE THAT SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS. THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...RCS LONG TERM...AMS AVIATION...PM
Hazardous weather outlook, Jun 9, 11:09 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1109 PM EDT THU JUN 9 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-110315- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1109 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP WITH SLOW MOVING STORMS TRAINING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 11:42 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 5 N FRANCISCO 36.58N 80.38W
06/09/2011 E0.25 INCH PATRICK VA PUBLIC
0100 PM HAIL 5 SW STUART 36.58N 80.35W
06/09/2011 E0.88 INCH PATRICK VA PUBLIC
0100 PM TSTM WND DMG 5 WSW FRANCISCO 36.48N 80.45W
06/09/2011 SURRY NC PUBLIC
SEVERAL TREES DOWN
0127 PM TSTM WND DMG 5 WSW WILBAR 36.24N 81.41W
06/09/2011 WILKES NC PUBLIC
TWO LARGE MAPLE TREES BLOWN DOWN ON SUMMIT ROAD.
0132 PM TSTM WND DMG 5 WSW FRANCISCO 36.48N 80.45W
06/09/2011 SURRY NC 911 CALL CENTER
ONE TREE DOWN IN WESTFIELD. FELL ON POWER LINE. FIRE
DEPARTMENT CALLED.
0235 PM HAIL 1 ENE BLOWING ROCK 36.13N 81.66W
06/09/2011 E1.00 INCH WATAUGA NC PUBLIC
0300 PM TSTM WND DMG 2 SE BROOKS CROSSROADS 36.10N 80.76W
06/09/2011 YADKIN NC LAW ENFORCEMENT
SEVERAL TREES DOWN
0339 PM HAIL 5 S COPPER HILL 37.01N 80.14W
06/09/2011 E1.00 INCH FLOYD VA PUBLIC
HAIL FELL ON LOOKOUT RIDGE LANE FOR SEVERAL MINUTES. HAIL
ACCUMULATED ON THE GROUND.
0408 PM HAIL 5 S COPPER HILL 37.01N 80.14W
06/09/2011 E0.88 INCH FLOYD VA PUBLIC
HAIL FELL ON GRAYSVILLE ROAD.
0430 PM HAIL 2 W GALAX HILLSVILLE AI 36.77N 80.85W
06/09/2011 E1.00 INCH CARROLL VA TRAINED SPOTTER
0437 PM HAIL REIDSVILLE 36.35N 79.67W
06/09/2011 E0.25 INCH ROCKINGHAM NC TRAINED SPOTTER
0444 PM HAIL REIDSVILLE 36.35N 79.67W
06/09/2011 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
0444 PM HAIL REIDSVILLE 36.35N 79.67W
06/09/2011 E1.00 INCH ROCKINGHAM NC AMATEUR RADIO
WINDS ALSO ESTIMATED TO BE 55 MPH
0445 PM TSTM WND DMG 4 NW HOT SPRINGS 38.05N 79.87W
06/09/2011 BATH VA LAW ENFORCEMENT
TREE DOWN BLOCKING RICHARDSON GORGE ROAD
0449 PM HAIL 5 N REIDSVILLE 36.42N 79.67W
06/09/2011 E0.50 INCH ROCKINGHAM NC TRAINED SPOTTER
0515 PM TSTM WND DMG 4 ENE EDEN 36.53N 79.68W
06/09/2011 ROCKINGHAM NC LAW ENFORCEMENT
LARGE TREE UPROOTED AND READY TO FALL ON ROUTE 770 NEAR
THE PLASTICS PLANT
0522 PM HAIL MAX MEADOWS 36.97N 80.93W
06/09/2011 E1.00 INCH WYTHE VA PUBLIC
0556 PM HAIL CEDAR BLUFF 37.09N 81.76W
06/09/2011 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
0600 PM HAIL ELLISON 37.58N 81.00W
06/09/2011 E0.75 INCH SUMMERS WV TRAINED SPOTTER
0600 PM TSTM WND DMG 5 WSW FINCASTLE 37.47N 79.96W
06/09/2011 BOTETOURT VA PUBLIC
TREES DOWN
0608 PM HAIL 2 SSW CHRISTIANSBURG 37.12N 80.42W
06/09/2011 E1.00 INCH MONTGOMERY VA TRAINED SPOTTER
0615 PM HAIL 1 SSW CHRISTIANSBURG 37.13N 80.41W
06/09/2011 E1.00 INCH MONTGOMERY VA TRAINED SPOTTER
0621 PM HAIL CHRISTIANSBURG 37.14N 80.40W
06/09/2011 E1.25 INCH MONTGOMERY VA PUBLIC
0621 PM TSTM WND DMG CHRISTIANSBURG 37.14N 80.40W
06/09/2011 MONTGOMERY VA PUBLIC
8 INCH LIMB BLOWN OFF TREE
0632 PM HAIL 2 S BLACKSBURG 37.20N 80.41W
06/09/2011 E1.25 INCH MONTGOMERY VA OFFICIAL NWS OBS
AT NWS BLACKSBURG OFFICE
0635 PM HAIL 5 S BLACKSBURG 37.17N 80.43W
06/09/2011 E1.00 INCH MONTGOMERY VA PUBLIC
AT MALL IN CHRISTIANSBURG
0645 PM HAIL 2 ESE BLACKSBURG 37.22N 80.39W
06/09/2011 E1.25 INCH MONTGOMERY VA PUBLIC
ON HIGHAND CIRCLE IN SOUTHEAST PART OF BLACKSBURG
0645 PM FLASH FLOOD 6 S BURKES GARDEN 37.02N 81.35W
06/09/2011 BLAND VA TRAINED SPOTTER
CREEKS OUT OF THEIR BANKS AND WILLOW SPRINGS ROAD IN
CERES WASHED OUT DUE TO WATER FLOWING OVER IT.
0700 PM HAIL 6 S BURKES GARDEN 37.02N 81.35W
06/09/2011 M0.75 INCH BLAND VA TRAINED SPOTTER
HAIL OCCURRED ON WILLOW CREEK ROAD IN CERES.
0735 PM HAIL 5 WSW MOUNTAIN LAKE 37.32N 80.63W
06/09/2011 E1.25 INCH GILES VA PUBLIC
AT 110 PEAK VIEW LANE ON EAST SIDE OF THE TOWN OF
PEMBROKE
0755 PM TSTM WND DMG 6 SSE PEARISBURG 37.24N 80.69W
06/09/2011 GILES VA 911 CALL CENTER
TREES DOWN IN STAFFORDSVILLE
0755 PM TSTM WND DMG NARROWS 37.33N 80.82W
06/09/2011 GILES VA 911 CALL CENTER
TREES DOWN
&&
KKOSTURASpecial weather statement, Jun 10, 2:39 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 AM EDT FRI JUN 10 2011
VAZ034-035-045-100730-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
239 AM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...
AT 230 AM EDT...STRONG THUNDERSTORMS HAD DEVELOPED JUST WEST OF
LYNCHBURG CITY. THESE STORMS WERE NEARLY STATIONARY.
THE STORMS NEAR LYNCHBURG WILL PRODUCE PEA-SIZED HAIL AND VERY HEAVY
RAIN. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
ADDITIONAL STORMS MAY FORM DURING THE NEXT SEVERAL HOURS. THROUGH
4:00 AM...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE
EXPECTED TO DEVELOP ALONG AND JUST EAST OF THE BLUE RIDGE FROM
ROANOKE TO BUENA VISTA...AND EAST TO NEAR LYNCHBURG...BEDFORD...AND
SMITH MOUNTAIN LAKE.
LAT...LON 3765 7899 3716 7939 3731 7969 3755 7947
3757 7943 3758 7945 3763 7940 3767 7934
3772 7931 3780 7924
PEMSpecial weather statement, Jun 10, 3:27 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 AM EDT FRI JUN 10 2011
VAZ033>035-044-045-100800-
AMHERST VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
327 AM EDT FRI JUN 10 2011
...SHOWERS WITH AN OCCASIONALLY STRONG THUNDERSTORM WILL AFFECT
PARTS OF AMHERST...BEDFORD...CAMPBELL...FRANKLIN AND PITTSYLVANIA
COUNTIES...
AT 320 AM EDT...SHOWERS AND THUNDERSTORMS WERE LOCATED FROM THE
LYNCHBURG AREA SOUTHWEST TO NEAR SMITH MOUNTAIN LAKE. A STRONG
THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF BIG ISLAND...AND MAY
BE PRODUCING MARBLE SIZE HAIL. THE SHOWERS AND STORMS SHOWED VERY
LITTLE MOVEMENT.
THROUGH 4:00 AM...SHOWERS AND STORMS WILL CONTINUE TO RANDOMLY
DEVELOP IN AN AREA FROM LYNCHBURG TO ROCKY MOUNT. SOME OF THE STORMS
MAY CONTAIN PEA TO MARBLE SIZED HAIL. VERY HEAVY RAIN WILL ALSO
OCCUR...AND DUE TO SLOW STORM MOVEMENT...THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3751 7899 3711 7917 3706 7952 3693 7965
3707 8007 3715 7999 3714 7996 3722 7985
3729 7985 3740 7973 3746 7964 3745 7959
3750 7956 3756 7944 3759 7945 3774 7924
PEMSpecial weather statement, Jun 10, 4:11 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 AM EDT FRI JUN 10 2011
VAZ022-033>035-044-045-100845-
AMHERST VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
ROANOKE VA-
411 AM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
AMHERST...BEDFORD...CAMPBELL...FRANKLIN...PITTSYLVANIA AND ROANOKE
COUNTIES EARLY THIS MORNING...
AT 400 AM EDT...A CLUSTER OF SHOWERS WITH EMBEDDED STRONG
THUNDERSTORMS EXTENDED FROM THE LYNCHBURG AREA SOUTHWESTWARD INTO
BEDFORD AND FRANKLIN COUNTIES. THESE SHOWERS WERE DRIFTING TO THE
SOUTHEAST AT 5 MPH.
SOME OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO DIME SIZE. VERY
HEAVY RAIN WILL FALL...AND DUE TO THE SLOW MOVEMENT...UPWARDS OF AN
INCH OF RAIN IS POSSIBLE IN LESS THAN 30 MINUTES. THIS WILL LIKELY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THROUGH 5AM...SHOWERS AND STORMS WILL CONTINUE IN AND AROUND THE
LYNCHBURG...BEDFORD...AND SMITH MOUNTAIN LAKE AREAS. BY 6:00 AM THE
SHOWERS SHOULD DRIFT INTO PARTS OF CAMPBELL...NORTHERN
PITTSYLVANIA...SOUTHERN FRANKLIN COUNTIES.
LAT...LON 3744 7902 3731 7895 3684 7964 3686 7964
3684 7965 3684 8003 3708 8010 3746 7962
3745 7959 3750 7956 3756 7944 3758 7944
3771 7899 3756 7890 3754 7886
PEMSpecial weather statement, Jun 10, 5:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT FRI JUN 10 2011
VAZ033>035-044>046-058-101000-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-FRANKLIN VA-
HALIFAX VA-PITTSYLVANIA VA-
513 AM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
AMHERST...APPOMATTOX...BEDFORD...CAMPBELL...FRANKLIN...HALIFAX AND
PITTSYLVANIA COUNTIES EARLY THIS MORNING....
AT 500 AM EDT...SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS WERE
OCCURRING BETWEEN BEDFORD AND DANVILLE VIRGINIA. THE STRONGEST
THUNDERSTORMS WERE BETWEEN SMITH MOUNTAIN LAKE AND GRETNA...AND
SOME OF THESE STORM MAY CONTAIN PEA TO MARBLE SIZE HAIL.
ALL OF THE SHOWER ACTIVITY WAS DRIFTING TO THE SOUTHEAST AT ABOUT 5
MILES AN HOUR...AND BY 6:00 AM...STORMS SHOULD MOVE TO ALONG HIGHWAY
29...BETWEEN GRETNA AND DANVILLE.
IN ADDITION TO THE HAIL THREAT...VERY HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. UPWARDS OF AN INCH OF
RAIN IS POSSIBLE IN LESS THAN 30 MINUTES. THIS WILL LIKELY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
LAT...LON 3734 7872 3654 7950 3654 7952 3672 7968
3685 7964 3680 7975 3704 7998 3762 7938The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 31 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 59 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 54 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 68 min |
| Jun 10, 3:12 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| Jun 10, 3:51 PM EDT | Special Weather Statement | RNK | Watauga | 54 min |
| Jun 10, 3:52 PM EDT | Special Weather Statement | RNK | Wilkes | 68 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 62 min |
| Jun 10, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 37 min |
| Jun 10, 5:05 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| Jun 10, 5:43 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 29 min |
| Jun 10, 6:09 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 6:23 PM EDT | Special Weather Statement | RNK | Stokes | 67 min |
| Jun 10, 6:28 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 18 min |
| Jun 10, 6:39 PM EDT | Special Weather Statement | RNK | Yadkin | 36 min |
| Jun 10, 7:00 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jun 10, 7:12 PM EDT | Special Weather Statement | RNK | Stokes | 33 min |
| Jun 10, 12:58 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe, Summers | 62 min |
| Jun 10, 2:50 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 54 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.